Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 123, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 15, 2011, 3:21 AM CDT for Stutsman County, North Dakota. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2011, 3:21 AM CDT (08:21 UTC)
- Expired
- Jul 15, 2011, 3:40 AM CDT
- In force
- 19 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 119 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2132 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
883
WUUS53 KBIS 150821
SVRBIS
NDC093-150915-
/O.NEW.KBIS.SV.W.0123.110715T0821Z-110715T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
321 AM CDT FRI JUL 15 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 415 AM CDT
* AT 319 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SPIRITWOOD...OR 6 MILES
EAST OF JAMESTOWN...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPIRITWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4684 9875 4701 9870 4698 9843 4685 9842
4678 9843 4677 9843
TIME...MOT...LOC 0821Z 283DEG 29KT 4691 9856
WIND...HAIL 60MPH <.75IN
$$
HEINERT2 follow-up statements
125
WWUS53 KBIS 150830 RRA
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
330 AM CDT FRI JUL 15 2011
NDC093-150915-
/O.CON.KBIS.SV.W.0123.000000T0000Z-110715T0915Z/
STUTSMAN ND-
330 AM CDT FRI JUL 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
STUTSMAN COUNTY UNTIL 415 AM CDT...
AT 328 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR SPIRITWOOD...OR 11 MILES EAST OF
JAMESTOWN...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN STUTSMAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4684 9875 4701 9870 4698 9843 4685 9842
4678 9843 4677 9843
TIME...MOT...LOC 0830Z 283DEG 29KT 4689 9846
WIND...HAIL 60MPH <.75IN
$$
HEINERT761
WWUS53 KBIS 150840
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
340 AM CDT FRI JUL 15 2011
NDC093-150850-
/O.CAN.KBIS.SV.W.0123.000000T0000Z-110715T0915Z/
STUTSMAN ND-
340 AM CDT FRI JUL 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL STUTSMAN COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4684 9875 4701 9870 4698 9843 4685 9842
4678 9843 4677 9843
TIME...MOT...LOC 0840Z 283DEG 29KT 4687 9835
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 11:52 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 14, 11:52 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1152 PM CDT THU JUL 14 2011 .UPDATE...UPDATE TO ISSUE NEW SEVERE THUNDERSTORM WATCH FOR WESTERN NORTH DAKOTA...AND EXPIRE THE TORNADO WATCH FOR SOUTH CENTRAL NORTH DAKOTA. && .DISCUSSION...THUNDERSTORMS ARE DEVELOPING OVER SOUTH CENTRAL NORTH DAKOTA...BUT TORNADO THREAT IS WELL TO THE SOUTH IN SOUTH DAKOTA. MEANWHILE LINE OF STRONG TO SEVERE THUNDERSTORMS OVER EASTERN MONTANA WAS ENTERING SOUTHWESTERN NORTH DAKOTA. A SEVERE THUNDERSTORM WATCH WAS ISSUED BEFORE 11 PM CDT FOR THIS CONVECTION. A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR A FEW COUNTIES IN SOUTHWESTERN NORTH DAKOTA. && .AVIATION...AMENDED TAFS FOR INCLUSION OF TSRA OVER KBIS...AND ADDING IFR CIGS AND VSBYS FOR KJMS...KBIS...KMOT. && .BIS WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH WEST THROUGH 5 AM CDT OR 4 AM MDT. && JV
Hazardous weather outlook, Jul 14, 3:46 PM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 346 PM CDT THU JUL 14 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-152100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 346 PM CDT THU JUL 14 2011 /246 PM MDT THU JUL 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY WEST. HEAVY RAINFALL WILL ALSO BE POSSIBLE SOUTHEAST. PLEASE VISIT WWW.WEATHER.GOV/BIS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AND A SLIGHT CHANCE ON SATURDAY. HOT AND VERY HUMID CONDITIONS ARE FORECAST FOR THE WEEKEND AND INTO EARLY NEXT WEEK. AFTERNOON MAXIMUM HEAT INDICES SHOULD RANGE FROM 95 TO 110 DEGREES SATURDAY...SUNDAY...AND MONDAY. TAKE FREQUENT BREAKS FROM THE HEAT IF YOU PLAN TO WORK OR SPEND TIME OUTSIDE THIS WEEKEND. YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. HEAT INDICES OF THIS MAGNITUDE CAN CAUSE CAR INTERIORS TO REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TM
In the hours before
Local storm report, Jul 15, 1:52 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
152 AM CDT FRI JUL 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND GST 2 SE HALLIDAY 47.33N 102.31W
07/15/2011 E65 MPH DUNN ND LAW ENFORCEMENT
ALONG HIGHWAY 200. ZERO VISIBILITY FROM HEAVY RAIN AS
WELL.
0145 AM HEAVY RAIN 15 SW CARRINGTON 47.30N 99.35W
07/15/2011 M5.25 INCH STUTSMAN ND CO-OP OBSERVER
TOTAL FROM PAST TWO HOURS. STILL RAINING.
&&
JTAEGERSpecial weather statement, Jul 15, 2:32 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 232 AM CDT FRI JUL 15 2011 NDZ019>022-034-035-150830- BURLEIGH-MCLEAN-MERCER-MORTON-OLIVER-SHERIDAN- 232 AM CDT FRI JUL 15 2011 ...SPECIAL WEATHER STATEMENT... AT 228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 47 MILES NORTHWEST OF BISMARCK TO 36 MILES NORTHWEST OF BISMARCK TO 37 MILES WEST OF BISMARCK...MOVING EAST AT 50 MPH. WINDS UP TO 55 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MANDAN BY 305 AM CDT... BISMARCK BY 310 AM CDT... THIS STORM COULD INTENSIFY...AND A SEVERE THUNDERSTORM WARNING MAY BE NEEDED. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KINNEY
Local storm report, Jul 15, 2:47 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
247 AM CDT FRI JUL 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 AM FLASH FLOOD CARRINGTON 47.45N 99.13W
07/15/2011 FOSTER ND LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 3 INCHES OF RAINFALL IN
CARRINGTON. STREET FLOODING IS STILL OCCURRING. WATER HAS
RISEN UP TO A FEW HOUSES.
&&
THAMILTOSpecial weather statement, Jul 15, 2:54 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 254 AM CDT FRI JUL 15 2011 NDZ012-020>023-035-150900- BURLEIGH-MCHENRY-MCLEAN-OLIVER-SHERIDAN-WELLS- 254 AM CDT FRI JUL 15 2011 ...SPECIAL WEATHER STATEMENT... AT 251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL MCLEAN COUNTY TO SOUTH CENTRAL MCLEAN COUNTY...MOVING EAST AT 50 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE EXPECTED WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... TURTLE LAKE BY 300 AM CDT... NEW JOHNS LAKE AND MERCER BY 310 AM CDT... RUSO AND STRAWBERRY LAKE BY 315 AM CDT... MCCLUSKY AND BUTTE BY 325 AM CDT... KRUEGER LAKE BY 330 AM CDT... KIEF AND DENHOFF BY 335 AM CDT... BALFOUR BY 340 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KINNEY
Local storm report, Jul 15, 2:59 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
259 AM CDT FRI JUL 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 AM HAIL GARRISON 47.65N 101.42W
07/15/2011 E0.88 INCH MCLEAN ND LAW ENFORCEMENT
ALSO WINDS TO 50 MPH.
&&
THAMILTOLocal storm report, Jul 15, 3:02 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
302 AM CDT FRI JUL 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 AM TSTM WND GST 3 S GARRISON 47.61N 101.42W
07/15/2011 M47 MPH MCLEAN ND ASOS
&&
THAMILTOThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:42 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, McKenzie | 63 min |
| Jul 15, 12:52 AM CDT | Areal Flood Advisory | BIS | Foster, Kidder, Stutsman, Wells | 6 hr |
| Jul 15, 1:01 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn | 44 min |
| Jul 15, 1:05 AM CDT | Severe Thunderstorm Warning | BIS | Foster | 55 min |
| Jul 15, 1:07 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, Mountrail | 53 min |
| Jul 15, 1:13 AM CDT | Flash Flood Warning | BIS | Foster, Wells | 6 hr |
| Jul 15, 1:23 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Stark | 37 min |
| Jul 15, 1:29 AM CDT | Areal Flood Advisory | BIS | Burleigh, Kidder | 4 hr |
| Jul 15, 1:43 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mercer, Mountrail, Williams | 62 min |
| Jul 15, 2:02 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 58 min |
| Jul 15, 2:12 AM CDT | Areal Flood Advisory | BIS | Dunn, McKenzie, McLean, Mountrail, Williams | 3 hr |
| Jul 15, 2:20 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 55 min |
| Jul 15, 2:38 AM CDT | Areal Flood Advisory | BIS | Foster, Kidder, Stutsman | 4 hr |
| Jul 15, 2:48 AM CDT | Flash Flood Warning | BIS | Foster, Stutsman | 4 hr |
| Jul 15, 2:58 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 32 min |
| Jul 15, 3:11 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, Renville, Ward | 49 min |
| Jul 15, 4:15 AM CDT | Excessive Heat Watch | BIS | Adams, Burleigh, Dickey, Dunn, Emmons, Foster and 12 more | 11 hr |
| Jul 15, 5:27 AM CDT | Areal Flood Advisory | BIS | Stutsman | 114 min |
| Jul 15, 6:59 AM CDT | Areal Flood Warning | BIS | Foster, Kidder, Stutsman, Wells | 12 hr |
| Jul 15, 7:45 AM CDT | River Flood Warning | BIS | Stutsman | 40 days |
| Jul 15, 3:01 PM CDT | Excessive Heat Warning | BIS | Adams, Bottineau, Burke, Burleigh, Dickey, Divide and 22 more | 5 days |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.